Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 35, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 29, 1994, 10:48 PM CDT for Greer County, Oklahoma. It was in force for 27 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 29, 1994, 10:48 PM CDT (03:48 UTC)
- Expired
- Jun 29, 1994, 11:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Greer County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1634 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 2290 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 300353
TOROKC
OKC055-300415-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1048 PM CDT WED JUN 29 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1115 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
GREER
INCLUDING THE FOLLOWING LOCATIONS
HESTER
AT 1048 PM CDT RADAR INDICATED A DEVELOPING TORNADO 3 MILES
WEST OF GRANITE.
THE TORNADO WAS MOVING TO THE SOUTH SOUTHEAST AT 30 MPH.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR CENTRAL AND
SOUTHERN OKLAHOMA AND NORTHERN TEXAS UNTIL 400AM CDT.
LAT...LON 3491 9923 3481 9946 3497 9966 3517 9954
3513 9926What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 29, 3:32 PM CDT, 7 hours 16 minutes earlier.
Area forecast discussion, Jun 29, 3:32 PM CDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 330 PM CDT WED JUN 29 1994 STG/SVR TSTMS DVLPG THIS AFTN ACRS ERN CO/WRN KS XPCTD TO MOV SEWD ALNG LOW-LVL THETA-E/INSTABILITY AXIS THRU THE NITE. A WK S/W PROGGED TO MOV INTO AREA OVRNGT WL ALSO ACT TO CONT CNVCTN. LOW LVL WND FIELD INCRSG FM S TNGT WL IMPROV VERT WND PROFILE AND HELP TSTMS TO PERSIST INTO LATE HOURS. ETA EHI FIELDS FCST TO BCM QUITE STRNG... ESP FOR THIS TIME OF YR... ACRS NWRN OK TNGT AS LOW LVL WNDS INCRS AND VRY HIGH INSTABILITIES PERSIST. STEEP MID LVL LAPSE RATES AND HIGH AMTS OF LOW LVL MSTR... WITH H85 DWPTS NR 15C... ARE COMBINING TO CREATE VRY UNSTBL AMS. TSTMS ARE XPCTD TO MOVE INTO NWRN OK THIS EVE...ACRS WRN AND CNTRL SXNS NR MDNT... AND RED RVR VLY VRY LT TNGT. BEST PCPN CHCS WL BE ACRS WRN AND CNTRL OKLA. NERN ZNS XPCTD TO HAVE LOWEST CHC DUE TO MORE STBL AIR IN THE AREA. LINGERING TSTMS CONT WED MRNG SRN ZNS... WITH NEW DVLPMT PSBL AGN LATE THURS BEGINNING IN NWRN OK. IN LONGER TERM... NW FLOW WKNS AS UPR RDG NRN MX/SWRN US SHFTS BACK INTO AREA...WHILE TROF MOVS INTO WRN U.S. THIS WL LKLY END PCPN CHCS WHILE MAINTAINING HIGH TEMPS. FCSTID=32 HBR 75 102 76 103 / T50 20 20 10 OKC 73 98 76 100 / 40 30 20 10 SPS 77 101 78 103 / 30 20 10 10 GAG 69 101 69 101 / 60 20 30 20 PNC 68 99 73 101 / 30 20 30 10 DUA 75 95 76 98 / 20 30 10 20 .OKC...NONE. .TX...NONE.
In the hours before
Local storm report, Jun 29, 8:30 PM CDT, 2 hours 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
830 PM CDT WED JUN 29 1994
TIME COUNTY EVENT/LOCATION
715 PM WOODS 77 MPH WIND GUST AT MESONET STATION 16 MILES
NNE OF FREEDOM.
720 PM WOODS 71 MPH WIND GUST AT 16 MILES NNE OF FREEDOM.
725 PM WOODS STILL BLOWING WITH 62 MPH WIND GUST 16 MILES
NNE OF FREEDOM.
725 PM WOODWARD 71 MPH WIND GUST AT MESONET STATION 20 MILES
NNE OF MOORELAND.
740 PM WOODS HIGH WINDS KNOCKED POWER LINES AND TREES DOWN
IN ALVA.
754 PM ELLIS 60 MPH WINDS AT GAGE AIRPORT.
820 PM ALFALFA ESTIMATED 70 MPH WINDS AT CHEROKEE.
_
SPEGLocal storm report, Jun 29, 8:30 PM CDT, 2 hours 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
830 PM CDT WED JUN 29 1994
TIME COUNTY EVENT/LOCATION
715 PM WOODS 77 MPH WIND GUST AT MESONET STATION 16 MILES
NNE OF FREEDOM.
720 PM WOODS 71 MPH WIND GUST AT 16 MILES NNE OF FREEDOM.
725 PM WOODS STILL BLOWING WITH 62 MPH WIND GUST 16 MILES
NNE OF FREEDOM.
725 PM WOODWARD 71 MPH WIND GUST AT MESONET STATION 20 MILES
NNE OF MOORELAND.
740 PM WOODS HIGH WINDS KNOCKED POWER LINES AND TREES DOWN
IN ALVA.
754 PM ELLIS 60 MPH WINDS AT GAGE AIRPORT.
820 PM ALFALFA ESTIMATED 70 MPH WINDS AT CHEROKEE.
_
SPEGLocal storm report, Jun 29, 10:04 PM CDT, 44 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1005 PM CDT WED JUN 29 1994
TIME COUNTY EVENT/LOCATION
815-820 PM ALFALFA 62 MPH WIND GUST AT 815 PM AND 63 MPH WIND GUST
AT 820 PM AT MESONET STATION NEAR CHEROKEE.
TREE LIMBS WERE DOWNED AND WINDOWS BLOWN OUT
IN CHEROKEE.
840 PM ELLIS 60 MPH WIND 10 MILES WEST AND 7 MILES SOUTH OF
ARNETT.
840-845 PM GRANT 63 MPH WIND GUST AT 840 PM AND 61 MPH WIND GUST
AT 845 PM AT MESONET STATION 1 MILE SOUTHWEST
OF MEDFORD.
845 PM MAJOR 64 MPH WIND GUST AT MESONET STATION 4 MILES
EAST OF MENO.
845 PM GARFIELD 64 MPH WIND GUST 1 MILE WSW OF LAHOMA.
850-855 PM DEWEY 63 MPH WIND GUST AT 850 PM AND 60 MPH WIND GUST
AT 855 PM AT MESONET STATION 4 MILES WNW OF
CAMARGO.
855 PM ROGER MILLS 60 MPH WIND 6 MILES NORTHWEST OF ROLL.
900-905 PM GARFIELD 64 MPH WIND GUST AT 900 PM AND 60 MPH WIND GUST
AT 905 PM.
930 PM ROGER MILLS 61 MPH WIND GUST AT MESONET STATION NEAR
CHEYENNE.
950 PM BECKHAM TREE LIMBS DOWNED ALONG SH 34...6 MILES NORTH
OF ELK CITY.
H
_
SPEGLocal storm report, Jun 29, 10:05 PM CDT, 43 minutes before
LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1005 PM CDT WED JUN 29 1994
TIME COUNTY EVENT/LOCATION
815-820 PM ALFALFA 62 MPH WIND GUST AT 815 PM AND 63 MPH WIND GUST
AT 820 PM AT MESONET STATION NEAR CHEROKEE.
TREE LIMBS WERE DOWNED AND WINDOWS BLOWN OUT
IN CHEROKEE.
840 PM ELLIS 60 MPH WIND 10 MILES WEST AND 7 MILES SOUTH OF
ARNETT.
840-845 PM GRANT 63 MPH WIND GUST AT 840 PM AND 61 MPH WIND GUST
AT 845 PM AT MESONET STATION 1 MILE SOUTHWEST
OF MEDFORD.
845 PM MAJOR 64 MPH WIND GUST AT MESONET STATION 4 MILES
EAST OF MENO.
845 PM GARFIELD 64 MPH WIND GUST 1 MILE WSW OF LAHOMA.
850-855 PM DEWEY 63 MPH WIND GUST AT 850 PM AND 60 MPH WIND GUST
AT 855 PM AT MESONET STATION 4 MILES WNW OF
CAMARGO.
855 PM ROGER MILLS 60 MPH WIND 6 MILES NORTHWEST OF ROLL.
900-905 PM GARFIELD 64 MPH WIND GUST AT 900 PM AND 60 MPH WIND GUST
AT 905 PM AT MESONET STATION 3 MILES
SOUTHEAST OF BRECKENRIDGE.
930 PM ROGER MILLS 61 MPH WIND GUST AT MESONET STATION NEAR
CHEYENNE.
950 PM BECKHAM TREE LIMBS DOWNED ALONG SH 34...6 MILES NORTH
OF ELK CITY.
_
SPEG
...ADDED LOCATION OF 900 PM GARFIELD COUNTY REPORT...Local storm report, Jun 29, 10:07 PM CDT, 41 minutes before
LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1005 PM CDT WED JUN 29 1994
TIME COUNTY EVENT/LOCATION
815-820 PM ALFALFA 62 MPH WIND GUST AT 815 PM AND 63 MPH WIND GUST
AT 820 PM AT MESONET STATION NEAR CHEROKEE.
TREE LIMBS WERE DOWNED AND WINDOWS BLOWN OUT
IN CHEROKEE.
840 PM ELLIS 60 MPH WIND 10 MILES WEST AND 7 MILES SOUTH OF
ARNETT.
840-845 PM GRANT 63 MPH WIND GUST AT 840 PM AND 61 MPH WIND GUST
AT 845 PM AT MESONET STATION 1 MILE SOUTHWEST
OF MEDFORD.
845 PM MAJOR 64 MPH WIND GUST AT MESONET STATION 4 MILES
EAST OF MENO.
845 PM GARFIELD 64 MPH WIND GUST 1 MILE WSW OF LAHOMA.
850-855 PM DEWEY 63 MPH WIND GUST AT 850 PM AND 60 MPH WIND GUST
AT 855 PM AT MESONET STATION 4 MILES WNW OF
CAMARGO.
855 PM ROGER MILLS 60 MPH WIND 6 MILES NORTHWEST OF ROLL.
900-905 PM GARFIELD 64 MPH WIND GUST AT 900 PM AND 60 MPH WIND GUST
AT 905 PM AT MESONET STATION 3 MILES
SOUTHEAST OF BRECKENRIDGE.
930 PM ROGER MILLS 61 MPH WIND GUST AT MESONET STATION NEAR
CHEYENNE.
950 PM BEVCKHAM TREE LIMBS DOWNED ALONG SH 34...6 MILES NORTH
OF ELK CITY.
_
SPEG
...ADDED LOCATION OF 900 PM GARFIELD COUNTY REPORT...The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:25 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 45 min |
| Jun 29, 7:49 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 41 min |
| Jun 29, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 46 min |
| Jun 29, 8:23 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major | 52 min |
| Jun 29, 8:23 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 52 min |
| Jun 29, 8:48 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 52 min |
| Jun 29, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 51 min |
| Jun 29, 9:30 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 45 min |
| Jun 29, 9:30 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Washita | 45 min |
| Jun 29, 9:30 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 45 min |
| Jun 29, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Caddo, Custer, Washita | 47 min |
| Jun 29, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 47 min |
| Jun 29, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 47 min |
| Jun 29, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 49 min |
| Jun 29, 11:08 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa | 52 min |
| Jun 29, 11:25 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 50 min |
| Jun 29, 11:47 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Tillman | 43 min |
| Jun 29, 11:47 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 53 min |
| Jun 30, 12:14 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 46 min |
| Jun 30, 12:19 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 41 min |
| Jun 30, 12:37 AM CDT | Severe Thunderstorm Warning | OUN | Harmon | 33 min |
| Jun 30, 12:49 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 41 min |
| Jun 30, 12:56 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 49 min |
| Jun 30, 1:22 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 53 min |
| Jun 30, 1:41 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 49 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.